Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 140, NWS Los Angeles, CA

October 21, 2021

NWS Los Angeles, CA issued this small craft advisory at Oct 21, 2021, 2:48 AM PDT. It took effect at Oct 21, 2021, 9:00 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2021, 2:48 AM PDT (09:48 UTC)
In effect from
Oct 21, 2021, 9:00 AM PDT
Expired
Oct 22, 2021, 3:00 AM PDT
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

497 
WHUS76 KLOX 210948
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
248 AM PDT Thu Oct 21 2021

PZZ645-670-211600-
/O.NEW.KLOX.SC.Y.0139.211021T0948Z-211021T1600Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
Point Piedras Blancas to Point Sal from 10 to 60 NM-
248 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM and Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-676-211800-
/O.NEW.KLOX.SC.Y.0140.211021T2200Z-211022T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
248 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island and Outer waters from 
  Santa Cruz Island to San Clemente Island to 60 NM offshore 
  including San Nicolas and Santa Barbara Islands.

* WHEN...From 3 PM this afternoon to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hall
5 follow-up statements
418 
WHUS76 KLOX 211431
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
731 AM PDT Thu Oct 21 2021

PZZ673-212100-
/O.EXB.KLOX.SC.Y.0139.000000T0000Z-211021T2100Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
731 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-670-212100-
/O.EXT.KLOX.SC.Y.0139.000000T0000Z-211021T2100Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
Point Piedras Blancas to Point Sal from 10 to 60 NM-
731 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM and Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-212245-
/O.EXT.KLOX.SC.Y.0140.211021T1600Z-211022T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
731 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-212245-
/O.CON.KLOX.SC.Y.0140.211021T2200Z-211022T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
731 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
169 
WHUS76 KLOX 211614
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
914 AM PDT Thu Oct 21 2021

PZZ650-211715-
/O.CAN.KLOX.SC.Y.0140.211021T2200Z-211022T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
914 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are not longer expected to increase as much today, but are
expected to increase significantly on Friday.

$$

PZZ673-220015-
/O.EXT.KLOX.SC.Y.0139.000000T0000Z-211022T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
914 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ645-670-212100-
/O.CON.KLOX.SC.Y.0139.000000T0000Z-211021T2100Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
Point Piedras Blancas to Point Sal from 10 to 60 NM-
914 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM and Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...Until 2 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-220015-
/O.CON.KLOX.SC.Y.0140.000000T0000Z-211022T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
914 AM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
524 
WHUS76 KLOX 212153
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
253 PM PDT Thu Oct 21 2021

PZZ673-220600-
/O.CON.KLOX.SC.Y.0139.000000T0000Z-211022T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
253 PM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-220600-
/O.CON.KLOX.SC.Y.0140.000000T0000Z-211022T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
253 PM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
901 
WHUS76 KLOX 220247
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
747 PM PDT Thu Oct 21 2021

PZZ673-221000-
/O.CON.KLOX.SC.Y.0139.000000T0000Z-211022T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
747 PM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-221000-
/O.CON.KLOX.SC.Y.0140.000000T0000Z-211022T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
747 PM PDT Thu Oct 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
697 
WHUS76 KLOX 220948
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
248 AM PDT Fri Oct 22 2021

PZZ673-221800-
/O.EXP.KLOX.SC.Y.0139.000000T0000Z-211022T1000Z/
/O.NEW.KLOX.SC.Y.0141.211022T2200Z-211024T1000Z/
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
248 AM PDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Waters from Pt. Sal to Santa Cruz Island CA and 
  westward 60 nm including San Miguel and Santa Rosa Islands.

* WHEN...From 3 PM this afternoon to 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-221800-
/O.EXP.KLOX.SC.Y.0140.000000T0000Z-211022T1000Z/
/O.NEW.KLOX.SC.Y.0141.211022T2200Z-211024T1000Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
248 AM PDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...From 3 PM this afternoon to 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-221800-
/O.NEW.KLOX.SC.Y.0141.211022T2200Z-211024T1000Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
248 AM PDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SUNDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM.

* WHEN...From 3 PM this afternoon to 3 AM PDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-221800-
/O.NEW.KLOX.SC.Y.0141.211022T2200Z-211023T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
248 AM PDT Fri Oct 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 3 PM this afternoon to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 8:02 PM PDT, 6 hours 46 minutes earlier.

Area forecast discussion, Oct 20, 8:02 PM PDT, 6 hours 46 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
802 PM PDT Wed Oct 20 2021

.SYNOPSIS...20/457 PM.

Mostly quiet weather expected this week, warming through Thursday
then cooling through Saturday. Very light rain is possible for San
Luis Obispo County through this evening, and on Friday. A
approaching storm system will bring widespread moderate to heavy
rain later Sunday and Monday, with minor flooding, gusty winds,
and cooler conditions possible. Warming and drying are expected
next Tuesday and Wednesday.

&&

.SHORT TERM (WED-SAT)...20/751 PM.

***UPDATE***

Quiet conditions prevail across Southwest California this evening,
aside from gusty north winds through the western passes and
canyons of the Santa Barbara South Coast. Gusts of 30-35 mph are
currently observed near Gaviota and Refugio, and models show a
slight increase in winds over this area through around 2 AM. Will
update forecast to indicate local gusts to 40 mph for these far
western canyons, but do not expect widespread gusts.

Otherwise, an upper trough over northern California is pushing a
weak front into the Bay area, with moist southwesterly flow as far
south as northwest San Luis County. Will maintain a slight chance
of very light showers in this area through late tonight, but so
far radar returns are well north of the area, near Monterey.

The trickiest part of tonight's forecast continues to be the
marine layer formation, and the extent of low cloud coverage. The
Central Coast could see some patchy low clouds and fog, although
dense fog is unlikely. Further south, feel that light offshore
flow will maintain mostly clear skies overnight.

***From Previous Discussion***

Offshore flow over the area, combined with some ridging aloft,
will lead to the warmest day of the week on Thursday, with highs
between 70 and 80 common.

Another trough aloft, currently south of Alaska, will strengthen
quickly and sweep through northern California on Friday. A cold
front associated with this trough will also move down the
California coast, but looks to fizzle out somewhere between
Monterey and Santa Barbara. As such, rain is likely over San Luis
Obispo County on Friday, with a a chance over Santa Barbara
County. Any rain with this front will likely be light, and up to
around 0.10 inches. To the south, there is a better chance of low
clouds and fog developing, but still not a sure thing. Gusty
northwest winds will form behind the front late Friday afternoon
and Night, with gusts of 30 to 40 mph likely over southern Santa
Barbara County and northern Los Angeles County. There will be some
moisture in this flow, and north slope clouds and showers are
favorable by Saturday morning. Snow levels are high however and
are not expected to lower to any major mountain roads. If the
marine inversion does not dissolve with the front, a deep marine
layer is likely over Los Angeles and Ventura Counties with some
drizzle possible. Friday and Saturday should trend down
temperature-wise as a result.

.LONG TERM (SUN-WED)...20/228 PM.

Most eyes remain parked on our first storm of this rain season.
Overall the thinking has not changed much. A low pressure system
is expected to form over the Aleutian Islands by tomorrow, then
strengthen and move off the Washington Coast by Sunday. A cold
front will form south of the low, and likely stall for about 24
hours somewhere over the northern half of California. This
stalled plume of moisture and steady rain is now looking more
likely to stay north of San Luis Obispo County, which has pulled
some of their projected rain totals down a little. So while our
area will see less of an Atmospheric River, a healthy cold front
is still on target to move through southwest California sometime
between late Sunday night and Monday Evening...first for San Luis
Obispo County and last through Los Angeles County. Amounts between
1 and 3 inches is still the best estimate for San Luis Obispo and
Santa Barbara Counties, with 0.50 to 1.50 for Ventura and Los
Angeles Counties. The highest totals will be over the south and
southwest facing mountains and foothills. Rain rates should
generally stay in the 0.25 to 0.50 inch per hour range, with
isolated rates slightly higher. As such, not expecting significant
debris flows outside of the fresh Alisal burn scar which could
see road impacting flows. Thunderstorms are unlikely, as well as
significant snow as snow levels stay above 8,000 feet. There will
be some gusty southwest winds around the frontal passage,
especially over the mountains.

While the majority of the rain should end by late Monday Night,
some showers could linger into Tuesday. Expecting warming and
drying conditions otherwise Tuesday and especially Wednesday when
locally breezy offshore flow may form.

&&

.AVIATION...20/2353Z.

At 2315Z, the marine layer depth was around 850 feet deep at
KLAX. The top of a weak marine inversion was around 3000 feet
with a temperature of 17 degrees Celsius.

Low to moderate confidence in the forecast for coastal terminals,
with the lowest confidence in coastal sites north of Point
Conception. There is 30 percent chance of LIFR to IFR conditions
overnight north of Point Conception, and 20% for coastal sites
further south. Otherwise, VFR conditions are expected through the
period.

KLAX...Moderate confidence in the 00Z TAF. There is a 20 percent
chance of IFR to LIFR conditions between 08Z-16Z Thursday.
Otherwise, VFR conditions are expected through the period. Any
easterly winds should remain less than 7 knots.

KBUR...High confidence in the 00Z TAF, with VFR conditions
expected through the period.

&&

.MARINE...20/749 PM.

Moderate confidence in the current forecast. Winds and seas are
expected to be below Small Craft Advisory (SCA) levels through
Thursday. There is a moderate (30-40 percent) chance of SCA level
west to northwest winds for the east Santa Barbara Channel
Thursday evening.

Winds are expected to increase and a large northwest swell is
expected to build from Friday through the weekend. There is a
high (60-70 percent) chance in SCA level winds and hazardous seas
greater than 10 feet across the outer coastal waters on Friday
then continue over most of the weekend. Seas will build again
early next week with a very large west-northwest swell moving into
the outer coastal waters, with swell energy expected to move into
the inner waters of the southern California Bight, along with
SCA winds.

&&

.BEACHES...20/112 PM.

Increased storm activity across the eastern Pacific Ocean is
expected late this week into early next week. This will set
the stage for stronger winds and larger swells in the coastal
waters. The large swells will impact mainly west facing beaches
beginning Friday, with a threat of High Surf conditions from the
Central Coast and southward to southern L.A. County. A High
Surf Advisory may be posted in the near future. High Surf could
potentially begin as early as Friday, lasting through the
weekend and into early next week.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

.HAZARD POTENTIAL OUTLOOK (SAT-WED).

Gusty west to northwest winds will create driving hazards over
southwest Santa Barbara County and northern Los Angeles County
through Saturday. High surf and dangerous rip currents will
affect area beaches Friday through Wednesday, largest Monday and
Tuesday. A storm system will affect the region Sunday Night and
Monday, with moderate to heavy rain, roadway flooding, possible
debris flows around the Alisal burn scar, and gusty winds focused
in the mountains.

&&

PUBLIC...Kittell/Smith
AVIATION...Smith
MARINE...Sirard
BEACHES...Sweet
SYNOPSIS...Smith

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 21, 2:48 AM PDTSmall Craft AdvisoryLOX24 hr
Oct 21, 7:49 AM PDTHigh Surf AdvisoryLOX6 hr
Oct 21, 2:28 PM PDTBeach Hazards StatementLOXLos Angeles56 hr
Oct 21, 2:28 PM PDTHigh Surf AdvisoryLOX56 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.